Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2016, 7:42 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 93 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- May 24, 2016, 9:15 PM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 148 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:53 PM CDT | HAIL 3.5 | 9 S Perryton, TX | HAIL UP TO 3.5 INCHES FOUND ALONG HIGHWAY 70 SOUTH OF PERRYTON. |
| May 24, 7:59 PM CDT | HAIL 2.75 | 10 Wsw Wolf Creek Park, TX | BASEBALL SIZE HAIL REPORTED APPROXIMATELY 10 MILES SOUTH AND WEST OF WOLF CREEK PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 16.3
The text
As transmitted.
856
WUUS54 KAMA 250042
SVRAMA
TXC295-357-250215-
/O.NEW.KAMA.SV.W.0148.160525T0042Z-160525T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 915 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF FARNSWORTH...OR 15 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT
20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3606 10085 3618 10100 3650 10082 3650 10019
3614 10016
TIME...MOT...LOC 0042Z 235DEG 19KT 3617 10086
HAIL...1.75IN
WIND...60MPH
$$
LG6 follow-up statements
681
WWUS54 KAMA 250100
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT TUE MAY 24 2016
TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
800 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND EASTERN OCHILTREE COUNTIES...
AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF WOLF
CREEK PARK...OR 13 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3606 10085 3620 10088 3650 10082 3650 10019
3614 10016
TIME...MOT...LOC 0059Z 250DEG 20KT 3620 10076
HAIL...1.50IN
WIND...60MPH
$$
LG092
WWUS54 KAMA 250118
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT TUE MAY 24 2016
TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
818 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND EASTERN OCHILTREE COUNTIES...
AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOLF CREEK
PARK...OR 11 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3606 10085 3620 10088 3650 10082 3650 10019
3614 10016
TIME...MOT...LOC 0116Z 235DEG 22KT 3625 10067
HAIL...1.25IN
WIND...60MPH
$$
LG429
WWUS54 KAMA 250132
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT TUE MAY 24 2016
TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
832 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
WOLF CREEK PARK...OR 12 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST
AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3610 10053 3622 10068 3650 10081 3650 10019
3614 10016
TIME...MOT...LOC 0131Z 229DEG 23KT 3631 10059
HAIL...1.75IN
WIND...60MPH
$$
LG803
WWUS54 KAMA 250153
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
853 PM CDT TUE MAY 24 2016
TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
853 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOOKER...OR 17
MILES EAST OF PERRYTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOOKER AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3627 10048 3650 10066 3650 10019 3627 10017
TIME...MOT...LOC 0153Z 217DEG 29KT 3642 10049
HAIL...1.00IN
WIND...60MPH
$$
LG999
WWUS54 KAMA 250205
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT TUE MAY 24 2016
TXC357-250213-
/O.CAN.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
OCHILTREE TX-
905 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0203Z 247DEG 28KT 3645 10041
$$
TXC295-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-
905 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LIPSCOMB COUNTY...
AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DARROUZETT...OR 17 MILES NORTHWEST OF LIPSCOMB...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0203Z 247DEG 28KT 3645 10041
HAIL...<.75IN
WIND...60MPH
$$
LG680
WWUS54 KAMA 250209
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE MAY 24 2016
TXC295-250218-
/O.EXP.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-
909 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIPSCOMB COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0207Z 235DEG 19KT 3645 10041
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:50 PM CDT, 52 minutes earlier.
Area forecast discussion, May 24, 6:50 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
650 PM CDT TUE MAY 24 2016
.Aviation...
All thunderstorms expected to remain east of all terminals this
evening. Dryline near a line from Hooker to Canyon. Southeast
surface winds will prevail this evening at KAMA and KGUY, with
southwest surface winds at KDHT. Models predict that dryline will
advance much farther east on Wednesday with all terminals remaining
in the dry air with southwest surface winds gusting into the 25 to 30
knot range. VFR forecast continues next 24 hours.
Cockrell
&&
.Prev Discussion... /Issued 603 PM CDT TUE MAY 24 2016/
Mesoscale Update...
Westward movement of the dryline assisted by storm outflow from the
Hansford County storm has prompted an extension of area in the
Tornado Watch. We have added Texas County Oklahoma. Surface
observation in Gruver suggest warm/buoyant surface behind outflow.
We have continued to warn on the storm moving toward Spearman
despite meager reflectivity presence. Storm top divergence has
consistently been impressive and positive CG is now becoming
strongly dominate. Based on this and the environment, this appears
to be an LP supercell, despite somewhat marginal SR anvil level
winds in the northern portion of the area. Storms should eventually
trend away from LP and the tornado threat will increase later this
evening.
BRB
Prev Discussion... /Issued 519 PM CDT TUE MAY 24 2016/
Discussion...
For this forecast issuance, the greatest attention to detail has been
focused on the short term (today and tonight). Have trended towards a
consensus of forecast guidance for later periods. Another severe
weather event is beginning to unfold across the Texas and Oklahoma
Panhandles this afternoon with a threat for very large hail, damaging
winds, and isolated tornadoes. Also expected locally heavy rainfall
over areas that have already received heavy rain in recent days will
lead to an elevated risk for flooding and flash flooding. See the
latest Tornado Watch and Flash Flood Watch products for additional
detail. The latest mesoscale update discussion has been included
under the Short Term segment below for details on today's severe
weather threat. Beyond today's weather, an active spring weather
pattern will see several additional chances for showers and
thunderstorms across portions of the Panhandles into early next week.
See the Long Term segment below for additional details regarding the
remainder of the week.
NF
Short Term...Today and Tonight...
19z KAMA sounding shows similar low level moisture depth as the 12z
sounding and mixing now up to just above the top of this layer and we
initially started to mix out. Hot/dry air to the west of the dryline
and attendant surface pressure falls have caused winds ahead of the
dryline to turn more southeasterly and confluence along the dryline
to increase. Sharpening dryline is setting up from just east of
Liberal to near Borger to near Amarillo. Deepening cumulus field has
formed along and behind the dryline with glaciation noted in
satellite and weak echos have recently shown up on radar from near
Fritch to just west of Tulia.
There has been little change in earlier thinking other than minor
adjustments to the position of the dryline. Also, we have a better
handle on residual boundaries across the area. The most prominent is
an outflow from overnight convection which now extends from near
Dodge City southeastward across northeast Beaver County to near
Gage. East of this (including a small portion of Beaver County) low
level shear is enhanced with slightly backed winds. This boundary is
nearly stationary. Other mesoscale features include bands of
northwest to southeast oriented enhanced cu, probably associated
with areas of enhanced low level moisture. One is oriented
downstream of developing convection near Borger. We will need to
monitor this closely for possible enhancement of low level shear in
case these enhanced cu fields are more baroclinic than they
currently appear.
Another concern is retreat of the dryline later this evening and the
potential to involve a larger portion of the central Panhandle.
Similar to last night, cool outflow from convection if it becomes
extensive enough, will augment/accelerate the retreating dryline and
may be enough for at least marginal severe threat further west
including the city of Amarillo.
BRB
Long Term...Wednesday Through Monday...
As mentioned above, an active weather pattern will remain in place
across the CONUS into early next week. Upper-level troughing will be
favored across the western CONUS with broad ridging across the
Southeastern U.S. A shortwave digging through the base of the trough
on Thursday will bring our next chance for severe weather, though the
threat should be limited to the far eastern Panhandles due to a more
dynamic dryline push as the shortwave moves overhead. Quieter weather
expected late Friday through Saturday as a shortwave ridge builds in
overhead. A cold front will also slip through on Friday, cooling
temperatures by about 5 degrees. This will slow the low-level
moisture return until Saturday night into Sunday. Guidance agrees on
a passing shortwave triggering severe thunderstorms on Sunday, when
rich moisture and sufficient heating will lead to widespread
instability across the Panhandles. Details are likely to change as
the event comes into focus, but it currently looks to be similar to
the recent events we have seen in this area. Thunderstorm chances
will remain around through Monday. Stay tuned for updates over the
next several days.
NF
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Wednesday for the following
zones: Collingsworth...Donley...Gray...Hemphill...
Lipscomb...Ochiltree...Roberts...Wheeler.
OK...NONE.
&&
3/14Hazardous weather outlook, May 24, 4:18 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT TUE MAY 24 2016 OKZ001>003-TXZ001>020-250930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 418 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY AFTERNOON INTO FRIDAY...AND AGAIN ON SUNDAY AND MONDAY. GENERALLY THE GREATEST CHANCES FOR THUNDERSTORMS ARE ACROSS THE CENTRAL AND EASTERN PANHANDLES. SOME STORMS THAT DEVELOP THROUGH EARLY NEXT WEEK COULD BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL AS POSSIBLE HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. PLEASE DIRECT REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON THURSDAY...FRIDAY...SUNDAY...AND MONDAY FOR POSSIBLE SEVERE WEATHER. NF
In the hours before
Special weather statement, May 24, 5:47 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 547 PM CDT TUE MAY 24 2016 TXZ013-014-018-242330- ARMSTRONG TX-GRAY TX-CARSON TX- 547 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN CARSON AND WESTERN GRAY COUNTIES UNTIL 630 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CLAUDE...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANHANDLE...CLAUDE...GROOM AND GOODNIGHT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3488 10123 3492 10153 3537 10150 3532 10102 TIME...MOT...LOC 2247Z 182DEG 18KT 3497 10143 LG
Special weather statement, May 24, 6:08 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 608 PM CDT TUE MAY 24 2016 TXZ003-004-008-009-250015- ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX- 608 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS... SOUTHWESTERN OCHILTREE...SOUTHEASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 715 PM CDT... AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 16 MILES SOUTH OF SPEARMAN...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPEARMAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3582 10120 3597 10141 3630 10115 3608 10077 TIME...MOT...LOC 2307Z 221DEG 11KT 3597 10125 LG
Special weather statement, May 24, 6:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT TUE MAY 24 2016
TXZ013-014-018-019-250030-
ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX-
632 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 730
PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF WAYSIDE...OR 17 MILES SOUTH OF CLAUDE...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAUDE...GROOM...HOWARDWICK...LAKE MCCLELLAN...GREENBELT LAKE...GOODNIGHT
AND ALANREED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3483 10161 3536 10135 3520 10057 3475 10116
3475 10129
TIME...MOT...LOC 2331Z 207DEG 21KT 3487 10148
LGLocal storm report, May 24, 7:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 9 SSE SPEARMAN 36.08N 101.11W
05/24/2016 E1.75 INCH HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600497
14Local storm report, May 24, 7:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL BAKER 36.87N 101.02W
05/24/2016 E1.75 INCH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1600498
14Local storm report, May 24, 7:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO 11 S SPEARMAN 36.04N 101.22W
05/24/2016 HUTCHINSON TX NWS EMPLOYEE
BRIEF ANTICYCLONIC TORNADO ON THE GROUND FOR 3 MINUTES
BEFORE LIFTING.
&&
EVENT NUMBER AMA1600499
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:01 PM CDT | Tornado Warning | AMA | Armstrong | 27 min |
| May 24, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.